Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 321, NWS Goodland, KS

October 7, 2011Norton County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Oct 7, 2011, 10:58 PM CDT for Norton County, Kansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2011, 10:58 PM CDT (03:58 UTC)
Expired
Oct 7, 2011, 11:42 PM CDT
In force
44 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Norton County, KS

The radar

The Grand Island radar (KUEX), 134 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 11:10 PM CDTHAIL 0.75N Norton, KS
Oct 7, 11:17 PM CDTTSTM WND GST 59Almena, KSRELAYED BY KSN WEATHER LAB

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 6:33 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2632 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WUUS53 KGLD 080358
SVRGLD
KSC137-080445-
/O.NEW.KGLD.SV.W.0321.111008T0358Z-111008T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1058 PM CDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTON COUNTY IN NORTHWEST KANSAS...

* UNTIL 1145 PM CDT

* AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTH OF LENORA...AND WAS MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTON...CALVERT AND ALMENA.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 104 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

&&

LAT...LON 3957 9987 3957 10001 3971 10016 4001 9999
      4001 9963 4000 9962 3981 9962
TIME...MOT...LOC 0359Z 212DEG 37KT 3975 9992
WIND...HAIL 60MPH 1.00IN
$$

JRM
3 follow-up statements
905 
WWUS53 KGLD 080418
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1018 PM MDT FRI OCT 7 2011

KSC137-080445-
/O.CON.KGLD.SV.W.0321.000000T0000Z-111008T0445Z/
NORTON KS-
1118 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN NORTON
COUNTY UNTIL 1145 PM CDT...

AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CALVERT...AND WAS MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN NORTON COUNTY.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 109 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

&&

LAT...LON 3964 9979 3963 9996 3975 10000 4001 9999
      4001 9963 4000 9962 3981 9962
TIME...MOT...LOC 0419Z 241DEG 40KT 3987 9968
WIND...HAIL 60MPH <.50IN
$$

JRM
042 
WWUS53 KGLD 080428
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1028 PM MDT FRI OCT 7 2011

KSC137-080445-
/O.CON.KGLD.SV.W.0321.000000T0000Z-111008T0445Z/
NORTON KS-
1128 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN NORTON
COUNTY UNTIL 1145 PM CDT...

AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF ALMENA...AND WAS
MOVING EAST AT 40 MPH.

IN ADDITION...A 59 MPH WIND GUST WAS MEASURED AT ALMENA.

LOCATIONS IMPACTED INCLUDE...

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 110 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

&&

LAT...LON 3967 9976 3967 9984 3977 9999 4001 9999
      4001 9963 4000 9962 3981 9962
TIME...MOT...LOC 0428Z 254DEG 34KT 3986 9958
WIND...HAIL 60MPH <.50IN
$$

JRM
878 
WWUS53 KGLD 080442
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1042 PM MDT FRI OCT 7 2011

KSC137-080452-
/O.CAN.KGLD.SV.W.0321.000000T0000Z-111008T0445Z/
NORTON KS-
1142 PM CDT FRI OCT 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NORTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3967 9976 3967 9984 3977 9999 4001 9999
      4001 9963 4000 9962 3981 9962
TIME...MOT...LOC 0442Z 254DEG 34KT 3989 9941
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:10 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Oct 7, 6:10 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MDT FRI OCT 7 2011

.DISCUSSION...
243 PM MDT FRI OCT 7 2011

MAIN FORECAST PROBLEMS WILL BE COVERAGE/AMOUNT OF UPCOMING
PRECIPITATION EVENT...WHEN TO END THE PRECIPITATION...AND HOW MUCH TO
COOL OF TEMPERATURES THIS WEEKEND. SATELLITE SHOWING A NEARLY ZONAL
FLOW IN THE PACIFIC THAT TRANSITIONS INTO A HIGHLY AMPLIFIED/BLOCKY
PATTERN FROM NORTH AMERICA INTO THE WESTERN ATLANTIC. FIRST PART OF
MAJOR UPPER TROUGH IS OVER THE NORTH CENTRAL PORTION OF THE COUNTRY
AND MOVING TOWARD THE NORTH. THE SECOND...SOUTHERN PART OF THIS UPPER
TROUGH IS DIGGING/DEEPENING/SLIGHTLY CUTTING OFF OVER THE SOUTHERN
GREAT BASIN. FRONT THAT WAS A PART OF THUNDERSTORM EVENT FROM LAST
NIGHT IS NEAR THE EASTERN END OF THE FORECAST AREA WITH A
MOIST/UNSTABLE AIR MASS AHEAD OF IT.

AT JET LEVEL...THE MODELS TENDED TO HAVE THE JET SEGMENT THAT IS
CURRENTLY ROUNDING THE BOTTOM AND SOUTHEAST SIDE OF INCOMING TROUGH
TOO FAR SOUTH AND EAST. THE UKMET/ECMWF WERE THE WORST WITH THE GFS
DOING SLIGHTLY BETTER THAN THE NAM. AT MID LEVELS...MODELS HAVING A
LITTLE DIFFICULTY WITH OUR COMPLEX UPPER TROUGH. IN GENERAL THEY
WERE TOO PROGRESSIVE IN THEIR INITIALIZATION. OVERALL THE GFS AND
CANADIAN WERE DOING SLIGHTLY BETTER THAN THE ECMWF. ON THE SURFACE
WIND AND PRESSURE FIELD...THE GFS WAS DOING A LITTLE BETTER THAN
THE NAM/ECMWF. ON THE LOW LEVEL THERMAL FIELD THE MODELS WERE CLOSE
WITH THE CANADIAN DOING SLIGHTLY BETTER.

BASED ON HEIGHT FALL ANALYSIS...STRONG EASTERN CONUS UPPER RIDGE...
AND MODEL BIAS OF A COMPLICATED TROUGH OF THIS NATURE...WILL TEND
TO BELIEVE A SLOWER/DEEPER AND FURTHER WEST PROGRESSION OF THE UPPER
TROUGH TO OUR WEST.

TONIGHT...UPPER LOW OVER THE FOUR CORNERS WILL FINALLY LIFT OUT
ACROSS THE CENTRAL ROCKIES TONIGHT. STRONG SYNOPTIC SCALE LIFT AND
JET LEVEL DIVERGENCE WILL CONTRIBUTE TO WIDESPREAD THUNDERSTORMS.
SURFACE FRONT DRAPED ACROSS THE EASTERN FORECAST AREA WILL RETREAT
WESTWARD AS A WARM FRONT...PROVIDING FURTHER FOCUS FOR
THUNDERSTORMS. ENVIRONMENT WILL BE MODERATELY UNSTABLE AND STRONGLY
SHEARED...LEADING TO THE POSSIBILITY OF ORGANIZED UPDRAFTS CAPABLE
OF PRODUCING LARGE HAIL...STRONG WINDS...AND ISOLATED TORNADOES.
DIVERGENCE ALOFT AND SLOW MOVING UPPER SYSTEM SUGGEST THE
POSSIBILITY OF TRAINING STORMS AND HEAVY RAINFALL AS WELL.

024

SATURDAY/SATURDAY NIGHT...RIGHT REAR QUADRANT OF THE UPPER JET MOVES
INTO THE AREA DURING THE DAY AND THEN REMAINS NEAR OR OVER THE
AREA...ESPECIALLY IN THE WEST...DURING THE NIGHT. LOW LEVEL FOCUS
ALONG WITH MID LEVEL LIFT WILL CONTINUE...ESPECIALLY THROUGH THE
MIDDLE OF THE DAY. MODELS WANT TO DRY THINGS DURING THE AFTERNOON
BUT LEARY OF THAT CONSIDERING THE JET IN THE AREA. SREF POPS REMAIN
PRETTY HIGH THROUGH THE DAY WITH THE LOWEST IN THE SOUTH. SO DID
TREND DOWN POPS A LITTLE...MAINLY IN THE SOUTH DURING THE AFTERNOON.
ALSO WITH CLOUDS AND PRECIPITATION...TRIED TO MAKE MAXES AS COOL AS
POSSIBLE BUT STILL MAY BE WARM.

THERE MAY BE A BRIEF REPRIEVE DURING THE EVENING. HOWEVER...MODELS
HAVE CONTINUED THE TREND OF BEING SLOWER WITH SYSTEM PLUS ACTUALLY
GIVING THE TROUGH MORE OF A NEGATIVE TILT AND ANOTHER STRONG
SHORTWAVE TROUGH ROTATING AROUND IT. SREF POPS REMAIN PRETTY
ESPECIALLY IN THE NORTH AND EAST. SO TRENDED POPS IN THAT WAY.

SUNDAY/SUNDAY NIGHT...SLOWER TREND WITH SYSTEM CONTINUES THIS PERIOD
WITH NEGATIVELY TILTED TROUGH OR CUTOFF DEVELOPING TO OUR SOUTH AND
WEST. CANADIAN IS THE MOST ROBUST WITH THIS. AGAIN SREF POPS ARE
RATHER HIGH THROUGH THE DAY. IN FACT IT LOOKS LIKE COVERAGE OF
PRECIPITATION INCREASES THROUGH THE DAY. SO AGAIN INCREASED POPS
ESPECIALLY IN THE EAST TO NORTHEAST HALF. PRECIPITATION SHOULD
SLOWLY END FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA DURING THE
NIGHT. BECAUSE OF THE CLOUD COVER AND PRECIPITATION AROUND ON
SUNDAY TRENDED THE MAXES DOWN. BUT AGAIN AM AFRAID THAT AM TOO WARM.

MONDAY...WEAK RIDGING/WESTERLY FLOW ALOFT AND FAVORABLE SURFACE WILL
MAKE FOR DRY DAY AND WARMING TEMPERATURES.

MONDAY NIGHT THROUGH FRIDAY...RATHER BENIGN PERIOD. MAY BE SOME
LIGHT PRECIPITATION AT THE BEGINNING OF THE PERIOD. DRY
PROGRESSIVE/WESTERLY FLOW ALOFT THROUGH MOST OF THE PERIOD WITH
RIDGING BY THE END WILL MAKE FOR A DRY FORECAST ALONG WITH A SLOW
WARMING TREND.

THANKS TO ALL WHO COLLABORATED.

BULLER
&&

.AVIATION...
510 PM MDT FRI OCT 7 2011

FOR THE 00Z TAFS...COLD FRONT CURRENTLY RETROGRADING BACK INTO THE
AREA...WITH SHRA/TSRA DEVELOPING ALONG IT. EXPECT SHRA/TSRA TO
CONTINUE TO DEVELOP AND INCREASE IN COVERAGE THROUGH THE EVENING
HOURS. A SEVERE THUNDERSTORM IS POSSIBLE IN THE AREA THROUGH THE
EVENING HOURS. PRECIPITATION WILL CONTINUE INTO THE OVERNIGHT
HOURS AND TRANSITION TO MAINLY SHRA. TSRA WILL ONCE AGAIN BE
POSSIBLE TOMORROW AFTERNOON. AS FAR AS CIG/VIS...EXPECT TEMPO MVFR
CIGS/VIS IN HEAVIER TSRA EARLY...THEN TRANSITIONING TO
PREDOMINANTLY MVFR CIG/VIS IN RAINSHOWERS. EXPECT CONDS TO IMPROVE
TO VFR AFTER MIDDAY TOMORROW.

BAS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Oct 7, 11:30 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT FRI OCT 7 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081445-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1030 AM MDT FRI OCT 7 2011 /1130 AM CDT FRI OCT 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA
LATER THIS AFTERNOON AND TONIGHT. LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL WILL
ALSO OCCUR. STORMS WILL DEVELOP THIS AFTERNOON ALONG A COLD FRONT
LOCATED FROM NEAR MCCOOK NEBRASKA SOUTHWEST TO TRIBUNE KANSAS.
STORMS WILL THEN SPREAD NORTH OVER THE REMAINDER OF THE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY...MAINLY IN
THE MORNING. AT THIS TIME...STORMS ON SATURDAY ARE NOT EXPECTED TO
BECOME SEVERE.

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND
EVENING...MAINLY EAST OF HIGHWAY 25 IN NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

In the hours before

Local storm report, Oct 7, 8:04 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
704 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     FUNNEL CLOUD     2 SW GRAINFIELD         39.09N 100.50W
10/07/2011                   GOVE               KS   EMERGENCY MNGR

            PUBLIC ALSO REPORTED A FUNNEL IN SAME LOCATION.

&&

PMURRAY
Special weather statement, Oct 7, 9:43 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
843 PM MDT FRI OCT 7 2011

KSZ029-080300-
GOVE-
943 PM CDT FRI OCT 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 9 MILES EAST OF SCOTT
CITY...MOVING NORTHEAST AT 55 MPH.

DAMAGING HAIL UP TO GOLF BALL SIZE IS EXPECTED WITH THIS DANGEROUS
STORM.

PEOPLE IN SOUTHERN GOVE COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE
READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

&&

LAT...LON 3881 10068 3878 10022 3869 10035 3870 10076
TIME...MOT...LOC 0243Z 219DEG 50KT 3859 10069

JRM
Special weather statement, Oct 7, 10:03 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1003 PM CDT FRI OCT 7 2011

KSZ042-080315-
WICHITA-
1003 PM CDT FRI OCT 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING NORTHEAST AT 45 MPH OVER WICHITA COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3826 10157 3866 10152 3869 10112 3827 10112
      3826 10113
TIME...MOT...LOC 0303Z 204DEG 37KT 3850 10127

ROBINSON
Special weather statement, Oct 7, 10:15 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1015 PM CDT FRI OCT 7 2011

KSZ028-041-042-080345-
GREELEY-LOGAN-WICHITA-
1015 PM CDT FRI OCT 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...GREELEY
COUNTY IN WEST CENTRAL KANSAS AND WICHITA COUNTY IN WEST CENTRAL
KANSAS...

AT 1010 PM CDT/910 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES WEST OF SCOTT STATE LAKE TO 14 MILES SOUTH OF SELKIRK...MOVING
NORTHEAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3885 10122 3884 10082 3873 10082 3869 10084
      3870 10112 3832 10112 3826 10115 3826 10180
TIME...MOT...LOC 0316Z 216DEG 48KT 3870 10106 3834 10153

ROBINSON
Local storm report, Oct 7, 10:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
937 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     FUNNEL CLOUD     2 SE GOVE               38.94N 100.46W
10/07/2011                   GOVE               KS   LAW ENFORCEMENT

&&

BAS
Local storm report, Oct 7, 10:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
945 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     FLASH FLOOD      2 S HOXIE               39.33N 100.44W
10/07/2011                   SHERIDAN           KS   EMERGENCY MNGR

            WATER OVER HIGHWAY 23 JUST SOUTH OF HOXIE

&&

BAS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:08 PM CDTSevere Thunderstorm WarningGLDGove, Logan37 min
Oct 7, 7:10 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan, Thomas21 min
Oct 7, 7:23 PM CDTTornado WarningGLDGove, Sheridan37 min
Oct 7, 7:42 PM CDTSpecial Weather StatementGLDSheridan18 min
Oct 7, 7:55 PM CDTTornado WarningGLDGove, Sheridan35 min
Oct 7, 7:59 PM CDTSpecial Weather StatementGLDDecatur31 min
Oct 7, 8:59 PM CDTFlash Flood WarningGLDWichita6 hr
Oct 7, 9:01 PM CDTSevere Thunderstorm WarningGLDWichita29 min
Oct 7, 9:19 PM CDTSevere Thunderstorm WarningGLDWichita41 min
Oct 7, 9:43 PM CDTSpecial Weather StatementGLDGove17 min
Oct 7, 9:50 PM CDTTornado WarningGLDGove25 min
Oct 7, 10:03 PM CDTSpecial Weather StatementGLDWichita12 min
Oct 7, 10:09 PM CDTTornado WarningGLDGove, Sheridan18 min
Oct 7, 10:10 PM CDTTornado WarningGLDGove35 min
Oct 7, 10:15 PM CDTSpecial Weather StatementGLDWichita30 min
Oct 7, 10:21 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Wichita54 min
Oct 7, 10:26 PM CDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan64 min
Oct 7, 10:34 PM CDTFlash Flood WarningGLDGove, Logan, Sheridan4 hr
Oct 7, 10:41 PM CDTTornado WarningGLDGove, Sheridan34 min
Oct 7, 10:56 PM CDTSevere Thunderstorm WarningGLDWichita49 min
Oct 7, 11:20 PM CDTSevere Thunderstorm WarningGLDGove, Greeley, Logan, Wichita40 min
Oct 7, 11:27 PM CDTSevere Thunderstorm WarningGLDGraham, Norton, Sheridan48 min
Oct 7, 11:38 PM CDTTornado WarningGLDWichita37 min
Oct 8, 12:02 AM CDTFlash Flood WarningGLDLogan, Wichita3 hr
Oct 8, 12:11 AM CDTSevere Thunderstorm WarningGLDLogan, Wallace, Wichita49 min
Oct 8, 12:18 AM CDTTornado WarningGLDGove, Logan27 min
Oct 8, 12:23 AM CDTTornado WarningGLDLogan37 min
Oct 8, 12:52 AM CDTSevere Thunderstorm WarningGLDLogan, Thomas38 min
Oct 8, 2:26 AM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan34 min
Oct 8, 2:52 AM CDTAreal Flood WarningGLDDecatur, Gove, Graham, Logan, Norton, Sheridan and 2 more12 hr
Oct 8, 10:26 AM CDTRiver Flood WarningGLDNorton26 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.